Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BigPore

Did Accutane give me anemia?

My derm's office called me yesterday to tell me that my blood tests say that I have slight anemia. I'm confused. Is this from Accutane?

The office told me to see a general practioner, but I'm going to try iron supplements for a while.

Share this post


Link to post
Share on other sites

I don't think accutane would cause this.

Women are prone to anemia...did you get your bloodwork done during, or right after your period?

Other things that cause it are exercising a lot (you sweat out iron), and diets that are vegetarian or low red meat.

I have to really watch my iron intake, for the above reasons. I don't want to take iron pills, because they can be hard on your stomach and I already have IBS (not caused by accutane!).

So...iron rich cereals, consumed with high vit c foods can really help. Don't eat calcium rich foods or take calcium supplements at the same time, because they inhibit iron absorbtion.

Until the spinach recall, I was eating a lot of spinach too.

Share this post


Link to post
Share on other sites

I am a vegetarian. That might be it.

Do a google search for "iron rich vegetarian foods." I bet you find a food list.

I'm not veg...but pretty close, and because of my IBS, many of the veg items bother my stomach...hopefully you will have an easier time.

Share this post


Link to post
Share on other sites

My derm's office called me yesterday to tell me that my blood tests say that I have slight anemia. I'm confused. Is this from Accutane?

The office told me to see a general practioner, but I'm going to try iron supplements for a while.

In my opinion accutane did cause you anemia. I mean your derm office called to tell you from your blood tests so of course it did.(they are in charge of monitoring your blood tests while on tane) I love how the derms office just says "go see a general practioner" just like that. I fuckin hate accutane and how derms offices act.

By the way, accutane causes alot of un reported side effects. Anything that happens to you out of the ordinary while on accutane is most likely from accutane, even if your derm tells you otherwise. Theres alot of un-reporte side effects of accutane.

Share this post


Link to post
Share on other sites

My derm's office called me yesterday to tell me that my blood tests say that I have slight anemia. I'm confused. Is this from Accutane?

The office told me to see a general practioner, but I'm going to try iron supplements for a while.

In my opinion accutane did cause you anemia. I mean your derm office called to tell you from your blood tests so of course it did.(they are in charge of monitoring your blood tests while on tane) I love how the derms office just says "go see a general practioner" just like that. I fuckin hate accutane and how derms offices act.

By the way, accutane causes alot of un reported side effects. Anything that happens to you out of the ordinary while on accutane is most likely from accutane, even if your derm tells you otherwise. Theres alot of un-reporte side effects of accutane.

That's silly...

A lot of women have low iron. I do...and it was before tane.

Could it be caused by tane? Maybe. Probably? No.

Share this post


Link to post
Share on other sites

exactly true. accutane basicly just does what the fuck it likes to your body. it fucks your body up. so anything abnormal that happens to you, whether it be pyschological or physical, it is accutane, ok

Edited by GettingClearToday

Share this post


Link to post
Share on other sites

I severe Iron loss and my ferritin was extremely low right after my accutane course. I had a total of 8% and my ferritin was at 10. I got prescription iron pills, took them with b12,folate and a glass of OJ. I did not have anemia. So yes it could happen, then you add in your a female, veg and then Accutane to the mix.

good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×